Alert archive / Missouri / Excessive Heat Warnings in 2018
Excessive Heat Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this excessive heat warning at Jun 15, 2018, 3:53 AM CDT for 4 counties in Missouri; Madison County, Monroe County, Saint Clair County, Illinois. It took effect at Jun 15, 2018, 12:00 PM CDT. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2018, 3:53 AM CDT (08:53 UTC)
- In effect from
- Jun 15, 2018, 12:00 PM CDT
- Expired
- Jun 19, 2018, 7:00 PM CDT
- In force
- 4 days
- Issued by
- NWS St. Louis, MO
Counties Madison County, IL, Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Jefferson County, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2312 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this excessive heat warning went out at Jun 15, 3:53 AM CDT, 0 minutes earlier.
Area forecast discussion, Jun 15, 3:53 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
353 AM CDT Fri Jun 15 2018
.SHORT TERM... (Through Late Tonight)
Issued at 353 AM CDT Fri Jun 15 2018
Isolated SHRA/TSRA had developed early this morning near an
elevated warm frontal boundary which was draped across central IL.
These cells were slowly drifting southward into southwest IL and
should continue to percolate into the mid-morning hours.
An upper ridge will remain across the region today and tonight. At
the surface, a low pressure center was located across the northern
plains early this morning, and a warm front extended southeastward
from the surface low through MN/IA/IL and into KY/TN. The warm front
is expected to quickly lift northeastward this morning, and a
hot/humid air mass will then spread across the region. Isolated
SHRA/TSRA will be possible across most of the area during peak
heating.
Attention then turns to the hot/humid conditions for today. With air
temperatures in the low/mid 90s and dew points in the 70s, peak heat
index values of around 100-105 degrees are expected across most of
the area today. The warmest values (near 105) are expected in and
near the St. Louis metropolitan area. Hot/humid conditions will
persist for the next few days (see the long term forecast discussion
below). Due to the duration of these oppressively hot/humid
conditions, the Heat Advisory in the St. Louis metropolitan area has
been upgraded to an Excessive Heat Warning and a separate Heat
Advisory has been issued for all but the southern section of the
CWA.
Kanofsky
.LONG TERM... (Saturday through Thursday)
Issued at 353 AM CDT Fri Jun 15 2018
This period can be summarized with dangerous heat and humidity
ongoing thru Monday with minimal chances for rain, with a slightly
cooler period from Tuesday on with higher chances for rain.
The first significant wave of dangerous heat and humidity is
expected to be ongoing on Saturday and continue into at least Monday
now. An upper level RIDGE will be overhead at the start of the
period and is expected to dominate our region into Monday, with the
latest model solutions strengthening the position of the RIDGE into
early next week. This will correspond to any frontal boundaries
remaining well to our north with a steady south to southwest flow at
the surface. Daytime max temperatures are expected to be in the mid
to upper 90s, with the highest temperatures expected in the typical
heat island of the Saint Louis metro area and with the hottest days
on Saturday and Sunday where the upper RIDGE will be most dominant.
Dewpoints in the lower 70s for much of the region will yield max
heat index values around 105F each day in the Saint Louis metro
area, tapering to around 100F for other areas. Based on this, the
Heat Advisory for the Saint Louis metro area has been extended in
time to early Monday evening for at least 4 days of 105+ daily
peak heat index values, with an expansion to much of the rest of the
forecast area for Friday thru Monday based on at least 4 days of
100+ daily peak heat index values. This places all but the eastern
Ozarks of southeast MO in a Heat Advisory, and upgrades the STL
metro area counties into an Excessive Heat Warning.
There is an increasing trend where the upper RIDGE may continue to
hang on deeper into next week and keep the cold front locked up to
our north.
As it stands now, the RIDGE is still expected to weaken--just a day
later on Tuesday--which should allow the surface cold front to our
north to edge into our area, increasing rain chances and dropping
max temps into the upper 80s and lower 90s, which is still slightly
above average. This trend looks to continue to the end of the
forecast period.
TES
&&
.AVIATION... (For the 06z TAFs through 06z Friday Night)
Issued at 1232 AM CDT Fri Jun 15 2018
Mainly dry and VFR conditions are expected during the period. Only
exceptions will be late Friday afternoon and early evening when
isolated thunderstorms may develop across eastern Missouri and
southwest Illinois which may affect the St. Louis area terminals.
Confidence is too low to include in the terminal at this time,
but any thunderstorm could bring brief MVFR or IFR ceilings and
visibilities. Otherwise, winds will be mainly out of the south
during the period.
SPECIFICS FOR KSTL:
Mainly dry and VFR conditions are expected the next 30 hours with
south winds. There is a slight chance of thunderstorms late Friday
afternoon and evening, but confidence is too low to include in
the terminal at this time. Any thunderstorm could bring brief
MVFR or IFR ceilings and visibilities.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon today to 8 PM CDT Monday for Audrain MO-
Boone MO-Callaway MO-Cole MO-Franklin MO-Gasconade MO-Knox
MO-Lewis MO-Lincoln MO-Marion MO-Moniteau MO-Monroe MO-
Montgomery MO-Osage MO-Pike MO-Ralls MO-Shelby MO-Warren MO.
Excessive Heat Warning from noon today to 8 PM CDT Monday for
Jefferson MO-Saint Charles MO-Saint Louis City MO-Saint
Louis MO.
IL...Heat Advisory from noon today to 8 PM CDT Monday for Adams IL-
Bond IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
Jersey IL-Macoupin IL-Marion IL-Montgomery IL-Pike IL-
Washington IL.
Excessive Heat Warning from noon today to 8 PM CDT Monday for
Madison IL-Monroe IL-Saint Clair IL.
&&
WFO LSXHazardous weather outlook, Jun 14, 4:23 PM CDT, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 423 PM CDT Thu Jun 14 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 423 PM CDT Thu Jun 14 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Strong to locally severe thunderstorms remain possible through early this evening. Main threats will be locally damaging winds to 60 mph and large hail to the size of quarters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A dangerous combination of heat and humidity is expected to begin Friday afternoon for portions of the area and continue through at least Sunday, and possibly into Monday. Peak heat index values will range from 100 to 106 each afternoon and early evening. The highest values will occur in the Saint Louis metro area, where a Heat Advisory has been issued from Friday afternoon through early Sunday evening. See the Heat Advisory product for additional details. The chance for non-severe thunderstorms will continue over parts of the area on Friday, then resume again for Monday, Tuesday, and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through early this evening. Deitsch
In the hours before
Local storm report, Jun 14, 9:55 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
955 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG QUINCY 39.93N 91.39W
06/14/2018 ADAMS IL PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
QUINCY. LARGE TREE DOWN ON OR NEAR A HOUSE
AT THE CORNER OF SOUTH 24TH STREET AND
PAYSON ROAD. TIME IS ESTIMATED.
&&
BRITTLocal storm report, Jun 14, 10:43 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1043 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND DMG 2 SE HOUSE SPRINGS 38.40N 90.54W
06/14/2018 JEFFERSON MO BROADCAST MEDIA
LARGE TREE, PARTIALLY ROTTEN AT BASE,
SNAPPED OFF AND FELL ONTO A MOBILE HOME
CAUSING CONSIDERABLE DAMAGE. NO ONE WAS HOME
AT THE TIME.
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:23 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 52 min |
| Jun 15, 3:53 AM CDT | Heat Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 19 more | 5 days |
| Jun 15, 3:07 PM CDT | Special Weather Statement | LSX | Madison | 38 min |
| Jun 15, 3:13 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 31 min |
| Jun 15, 4:28 PM CDT | Special Weather Statement | LSX | Sainte Genevieve, Saint Francois | 47 min |
Nearby
Excessive Heat Warnings in Missouri, 2018Excessive Heat Warnings in Illinois, 2018Every excessive heat warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.